Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 510, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 2, 2008, 3:42 PM EDT for Fannin County, Union County, Georgia. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2008, 3:42 PM EDT (19:42 UTC)
- Expired
- Aug 2, 2008, 4:45 PM EDT
- In force
- 63 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Fannin County, GA, Union County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1040 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 021942
SVRFFC
GAC111-291-022045-
/O.NEW.KFFC.SV.W.0510.080802T1942Z-080802T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
342 PM EDT SAT AUG 2 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FANNIN COUNTY IN NORTH CENTRAL GEORGIA
NORTHERN UNION COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 445 PM EDT
* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MCCAYSVILLE TO WEST OF EPWORTH...MOVING
EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOVING AND BLUE RIDGE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3499 8394 3496 8394 3492 8391 3489 8385
3478 8411 3480 8432 3484 8437 3483 8438
3486 8443 3485 8461 3499 8462 3500 8457
TIME...MOT...LOC 1942Z 287DEG 25KT 3503 8431 3496 8446
3495 8459
$$2 follow-up statements
000
WWUS52 KFFC 022003
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
402 PM EDT SAT AUG 2 2008
GAC111-291-022045-
/O.CON.KFFC.SV.W.0510.000000T0000Z-080802T2045Z/
UNION GA-FANNIN GA-
402 PM EDT SAT AUG 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR FANNIN AND NORTHERN UNION COUNTIES...
AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM AROUND LEWNER TO LOVING AND
OASIS...MOVING SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HIGDON...MORGANTON...BLUE RIDGE...HURST AND BLAIRSVILLE.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3499 8394 3496 8394 3492 8391 3489 8385
3478 8411 3480 8432 3484 8437 3483 8438
3486 8443 3485 8461 3499 8462 3500 8457
TIME...MOT...LOC 2002Z 306DEG 15KT 3500 8411 3492 8419
3489 8453
$$000
WWUS52 KFFC 022020
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT SAT AUG 2 2008
GAC111-291-022045-
/O.CON.KFFC.SV.W.0510.000000T0000Z-080802T2045Z/
UNION GA-FANNIN GA-
420 PM EDT SAT AUG 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR FANNIN AND NORTHERN UNION COUNTIES...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM AROUND BLAIRSVILLE TO LEWNER AND
OASIS...MOVING SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MORGANTON...BLUE RIDGE AND HURST.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3499 8394 3496 8394 3492 8391 3489 8385
3478 8411 3480 8432 3484 8437 3483 8438
3486 8443 3485 8461 3499 8462 3500 8457
TIME...MOT...LOC 2020Z 306DEG 15KT 3491 8396 3488 8412
3488 8447
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:42 PM EDT, 0 minutes earlier.
Area forecast discussion, Aug 2, 3:42 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 342 PM EDT SAT AUG 2 2008 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... SHORT TERM MODELS ARE IN FAIRLY GOOD AGREEMENT THIS MODEL RUN. THE UPPER LEVEL SHORT WAVE LOCATED OVER NEW YORK SLOWLY ROTATES ACROSS NEW ENGLAND THROUGH MONDAY ALLOWING THE UPPER RIDGE OVER THE CENTRAL PLAINS TO BUILD EASTWARD. WEAK IMPULSES MOVING THROUGH THE UPPER FLOW...AS WELL AS A WEAK SURFACE TROUGH SLOWLY SINKING SOUTHWARD WILL AID IN THE DEVELOPMENT OF AFTERNOON AND EVENING THUNDERSTORMS. COVERAGE OF CONVECTION WILL BE ISOLATED AT BEST. LOW LEVEL THICKNESS VALUES AND H85 TEMPERATURES ARE INDICATING THAT AFTERNOON HIGHS WILL REMAIN IN THE 90S. WITH GOOD GULF MOISTURE AVAILABLE ACROSS THE FORECAST AREA...HEAT INDICES WILL CLIMB INTO THE UPPER 90S NORTH TO NEAR 102 ACROSS CENTRAL GEORGIA TOMORROW AND MONDAY. .LONG TERM /TUESDAY THROUGH SATURDAY/... THE UPPER RIDGE PREVAILS ACROSS THE SOUTHEAST UNTIL FRIDAY WHEN THE NEXT LOW MOVES ACROSS THE GREAT LAKES AREA. A WEAK SURFACE BOUNDARY WILL AGAIN TRAVERSE THE AREA LATE IN THE WEEK PROVIDING A FOCUS FOR SCATTERED CONVECTION. OTHERWISE MAINLY ISOLATED AFTERNOON AND EVENING CONVECTION WILL CONTINUE. TEMPERATURES WILL REMAIN IN THE MID 90S EARLY IN THE EXTENDED PERIODS WITH HEAT INDICES AT OR ABOVE 100. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 97 71 95 70 / 20 20 5 20 10 ATLANTA 74 93 73 95 74 / 20 20 10 20 10 BLAIRSVILLE 66 91 62 92 64 / 20 20 5 20 10 CARTERSVILLE 69 95 66 95 68 / 20 20 5 20 10 COLUMBUS 75 96 77 96 75 / 20 20 20 20 10 GAINESVILLE 73 92 71 94 72 / 20 20 5 20 10 MACON 74 97 73 95 74 / 20 20 20 20 10 ROME 69 96 69 98 68 / 20 20 5 20 10 PEACHTREE CITY 70 94 69 94 70 / 20 20 10 20 10 VIDALIA 73 95 73 95 73 / 20 20 20 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 12
Hazardous weather outlook, Aug 2, 6:22 AM EDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 622 AM EDT SAT AUG 2 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 622 AM EDT SAT AUG 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK SURFACE TROUGH WILL REMAIN ACROSS CENTRAL GEORGIA TODAY WITH A MOIST AND UNSTABLE AIRMASS OVER THE STATE. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND ALSO THE POTENTIAL FOR DAMAGING WIND GUSTS. .DISCUSSION... AN UPPER AIR DISTURBANCE WILL MOVE FROM THE OHIO VALLEY REGION SOUTHWARD INTO GEORGIA TODAY. WITH A MOIST AND UNSTABLE AIRMASS IN PLACE...WIDELY SCATTERED THUNDERSTORMS SHOULD DEVELOP MAINLY THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS COULD BECOME SEVERE WITH LIFTED INDEX VALUES RANGING FROM MINUS TWO TO MINUS FOUR...AND CAPES RANGING FROM 1500 TO 2000. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MAINLY CENTRAL GEORGIA SUNDAY AND MONDAY...THEN THERE IS A CHANCE OF THUNDERSTORMS NORTH AND CENTRAL SECTIONS WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:48 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 42 min |
| Aug 2, 4:27 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 48 min |
| Aug 2, 4:40 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 65 min |
| Aug 2, 5:00 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 45 min |
| Aug 2, 5:13 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 47 min |
| Aug 2, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Pickens | 30 min |
| Aug 2, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 42 min |
| Aug 2, 5:45 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 60 min |
| Aug 2, 5:49 PM EDT | Severe Thunderstorm Warning | FFC | Pickens | 56 min |
| Aug 2, 5:54 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Hall, Jackson | 51 min |
| Aug 2, 6:02 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 43 min |
| Aug 2, 6:09 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer | 25 min |
| Aug 2, 6:13 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Murray | 47 min |
| Aug 2, 6:38 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 67 min |
| Aug 2, 6:42 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 63 min |
| Aug 2, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 64 min |
| Aug 2, 7:02 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett | 58 min |
| Aug 2, 7:08 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Walton | 52 min |
| Aug 2, 7:19 PM EDT | Severe Thunderstorm Warning | FFC | Madison, Oglethorpe | 41 min |
| Aug 2, 7:29 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 46 min |
| Aug 2, 7:36 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Douglas, Fayette, Fulton, Henry, Rockdale | 39 min |
| Aug 2, 7:56 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.